After heart op was put on 80 mg Astrostatins but at a rheumatology appointment was told it had impacted on the liver so stopped taking them but cholesterol is high so now on Ezetimbie. Has anyone else had issues with statins impacting on the liver ?
Statins and the Liver: After heart op... - British Heart Fou...
British Heart Foundation
johnnyb10, hubby suffered taking 80mg of statins, it caused him to have deranged liver function. He stopped them until his liver function returned to normal and then started on 10mg which his system seems to accept without problems. He still has regular blood tests to ensure everything ok.
Hi, sorry never heard of an astrostatin.
Most statins will cause abnormalities of liver tests which is why such tests should be performed regularly (others take note, if you haven't had a kidney function test since you have been prescribed statins make sure you get your GP to schedule one) to ensure its not impacting, which in your case it seems to have.
Sorry probably spelt it wrong it is one of the most common statins it began with an A but no longer take them as now on an alternative..............which is called something like Ezetimbie
Yes that is the one thanks, think problem is put straight on 80 mg which my liver didn't like
I was on 40mg atorvastatin prior to Quad CABG, badly deranged liver resulted so suspended statin till liver back to normal. Had a break till 4 month post op and then recommenced same dose of same drug (GP suggestion which I didn’t understand?) and am currently having monthly blood tests to make sure no adverse effects. Am not totally convinced that ‘other benefits’ of statins, which I don’t fully understand yet, outweigh liver derangement but am currently willing to give it a try as I trust my consultant and my GP implicitly. They’ve given me back my normal life, work, mountain bike, golf, walking etc so why wouldn’t I?
Question the advice you’re given and make sure you’re happy with what you’re being told would be my advice.
Hi I also had some deranged liver results after taking Atorvastatin at lower level 20 mg and had to come off them for 6 weeks before recommencing on low dose Resuvastatin which seems to be ok.
My Drs have explained that for me the Statin drops my cholesterol which is not that high, pbut that it is helping to keep the plaques I have smooth and stable and hopefully prevent bits floating off....
Wishing you well for 2018
I am now on Ezetimbie 10 MG, had a cholesterol blood test Monday and seeing consultant to see how liver is functioning under new medication, appointment next Thursday
I am on the Atorvastatin, have never been aware of the liver issues. Will be bringing that one up with the Gp. I guess if I was to read the sidefects it would be obvious. But I tend not to read them as you could suffer pretty much anything from all the drugs lol So I always think what's the point of reading tyem and just trust my Gp. She is poticually good I have to say 😊
Sina statins effect people differently, for me it impacted my liver for you it could be fine. Blood tests will give an indication of there is a problem
Thanks for the heads up I will request a liver function test.
My hubby is on astorvastatin for slightly high cholesterol and was told his liver blood test was high so they halved his dosage.....as we are now in Spain he hasn’t as yet had a retest but has had no signs of any problems ( ie jaundice signs eyes skin etc ) I on the other hand was put onto simvastin for other reasons as astorvastatin didn’t agree with me. Wish there was another way of keeping cholesterol low without the use of statins.....I begged my doc not to put me on statins but he told me I had to....having had a stent fitted in December 2018 for a blocked artery.
Not what you're looking for?
You may also like...
online to see if anyone had odd liver tests from statins. Specifically atorvastatin. I had to go...
I can come of statins to see if there would be a improvement
Never had high cholesterol before my...
im just curious on the level of statins people have prescribed. i had ha and one stent and...
could be statins to blame. Got an appointment with go next wk but just wondered if anyone had any...
here when do people take their statins I was taking in morning which was ok but was told my cardio...